Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2005, 10:07 AM CDT for Brown County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 16, 2005, 10:37 AM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 161507
SVRLBF
NEC017-161600-
/O.NEW.KLBF.SV.W.0227.050616T1507Z-050616T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1100 AM CDT
* AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 25 MILES SOUTHWEST OF LONG PINE...OR ABOUT 20
MILES SOUTHWEST OF AINSWORTH...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN BROWN COUNTY AT 1020 AM CDT
RURAL CENTRAL BROWN COUNTY AT 1030 AM CDT
LAT...LON 4237 9967 4209 9968 4210 10008 4223 10017
4250 10017 4256 9968
$$
MASEK1 follow-up statement
000
WWUS53 KLBF 161537
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 AM CDT THU JUN 16 2005
NEC017-161544-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-050616T1600Z/
BROWN NE-
1034 AM CDT THU JUN 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE
SEVERE THUNDERSTORM WARNING IS CANCELLED. SCATTERED THUNDERSTORMS
WILL CONTINUE OVER THE AREA WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4237 9967 4209 9968 4210 10008 4223 10017
4250 10017 4256 9968
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:23 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 3:23 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 AM CDT THU JUN 16 2005 .DISCUSSION... HIGH AMPLITUDE PATTERN WILL KEEP AN ACTIVE PATTERN OVER FORECAST AREA THROUGH FRIDAY. RADAR MOSAIC AT 230 AM CDT...SHOWED SCATTERED CONVECTION FROM SCNTRL SD THROUGH WESTERN NEBRASKA AND NOW REDEVELOPING INTO NORTHWEST KANSAS ALONG OUTFLOW BOUNDARY LAID OUT BY KS MCS. WIND PROFILER PLOT SHOWS LOW LEVEL JET WEAKENING WITH STORMS DEVELOPMENT TO CONTINUE EARLY AS ADDITIONAL WAVES LIFT OUT OF COLORADO THIS MORNING. CONVECTION AND ADDITIONAL CLOUD COVERAGE WILL IMPACT TEMPERATURES TODAY WITH COOLER READING MAINTAINED INTO THE NCNTRL WHERE MORE CLOUDS AND SOUTHEAST SURFACE WINDS WILL LIMIT SOME HEATING. IN THE NEAR TERM THE UPPER RIDGE REMAINS ANCHORED OVER THE PLAINS AND BECOMES POSITIVELY TILTED TONIGHT INTO FRIDAY. WAVES EJECTING OUT OF WEST COAST CLOSED SYSTEM WILL CREATE A REPEAT THIS EVENING WITH CONVECTION REDEVELOPING AND MOVING SOUTHEAST. MODELS HAVE BEEN CONSISTENT FORMING WAVE OVER THE PLAINS WITH GFS CLOSER TO THE NAMS SOLUTION 24 HOURS AGO. TRENDED TOWARD THE GFS SOLUTION IN GOING FORECAST WITH NAM NOT AS CONSISTENT. THE BLOCKING PATTERN REMAINS IN TACK THROUGH SUNDAY THEN HIGH CENTER REBUILDS WESTWARD. THE CHANGE WILL BRING MORE ZONAL FLOW ACROSS THE NORTH WITH TEMPERATURES REACHING BACK INTO THE 90S FOR MOST AREAS INTO THE EXTENDED. BEYOND MONDAY THE UPPER RIDGE STRENGTHENS WITH NORTHWEST FLOW RETURNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 16, 5:08 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 508 AM CDT THU JUN 16 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-171030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 508 AM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FOR TODAY AND TONIGHT. AT THIS TIME...THE MAIN SEVERE THREAT IS LARGE HAIL AND DAMAGING WINDS. ABUNDANT LOW LEVEL MOISTURE IS IN PLACE ACROSS THE HIGH PLAINS TODAY. BY THIS AFTERNOON...AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH LOW LEVEL MOISTURE...LEADING TO RAPID THUNDERSTORM DEVELOPMENT. GIVEN THE ABUNDANANCE OF LOW LEVEL MOISTURE AND EXPLOSIVE INSTABILITY...THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER SOME ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...ESPECIALLY IN THE EARLY EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL. ON SATURDAY...THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. CLB
In the hours before
Local storm report, Jun 16, 9:10 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HAIL 13 S RUSHVILLE 42.52N 102.47W
06/16/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
RBURNSLocal storm report, Jun 16, 9:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 13 S RUSHVILLE 42.52N 102.47W
06/16/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.